Dr. Dimitre is back with the 57th episode of the primary medicine podcast! Acquired long QTc syndrome is a disorder of the rhythm of the heart.
It can lead to ventricular arrhythmias, such as Torsades de Pointe, and possibly ventricular fibrillation and death. It is caused by QTc prolonging medications which include antidepressants, antibiotics, antibiotics, antipsychotics and antiarrhythmics. Acquired Long QTc syndrome can also be potentiated by hypokalemia and hypomagnesemia.
Diagnosis is based on the calculated interval time in a resting ECG. Consider ordering one in patient who has 2 or more of the syndrome causing medication. Patients who are symptomatic (palpitations, presyncope and syncope) should be referred to cardiology.
Posted on 28/09/2018 by Dr. Dimitre
This Podcast is eligible for 0,25 Mainpro Non-Certified credits. Login to cfpc.com to claim them.
Welcome to the PriMed Podcast Members Area. Here you can find all our podcasts and listen to your heart's content!